Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have high blood sugar level, hypothyroidism, gaining weight. Advise - Online Doctor Chats

Date : 19-Mar-2013
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
User:i am having sugar which was 250 to 260 after food
Doctor:May i know your age, ?
User:after taking medican it has come under cotrol 130
User:37 years
Doctor:do u have diabetes ? if so how long have u had it ?
Doctor:and what medications are u on for it ?
User:from last 67 months
Doctor:Also can u mention me your HBA1C level, when it was done last ?
User:medican i am taking is zosyl m1
Doctor:I dont mean the fasting sugars
User:after food
User:the sugar is under control but i am gaining weight from past 5 months
Doctor:HBA1C test is done to check, the glycemic control , and its value normally should be around 5.5
User:ok i will do that test
Doctor:are u maintaining your diet ?
User:last week i tested for thyorid ths level is 7.2
Doctor:are u doing regular exercises ?
Doctor:you mean the TSH levels ?
Doctor:it means that you may be having hypothyroidism, which is probably the cause of your weight gain
User:but doctor is telling that it is marginal but what is your suggesstion
Doctor:you can wait for the time being
Doctor:and repeat the TSH levels after 1 month
Doctor:in case, the TSH rises, then the proper thyroid medications can be started
User:can you confirm if the weight gain is due to the medican what i am taking for the sugar
Doctor:no, it is not the cause of your weight gain
User:ok thanks
Doctor:you should start doing a few exercises regularly
User:daily i am doing
Doctor:and also use a low calorie diet
User:in the morning for 30 mins and evening walking for 1hrs
Doctor:this should help you get back to shape
User:low calorie diet can you suggesst what food
Doctor:do u know how many calories you take daily ?
User:no ideal
Doctor:may i know ur height and weight ?
Doctor:you mentioned that you are following a diet ? Are u ?
User:5.5 weight earlier was 78 and now it is 89
User:daily morning i have 35mg ots meal and in the after noon 3-4 idaily or chapathi and in the night 3 chapathi with little rice and glass of milk
Doctor:based on the details given, your ideal weight is about 60 to 65
User:ie correct
Doctor:your current weight is overweight
Doctor:sorry OBESITY ( AS THE BMI is 32)
User:yes i now that but after making diet also i am not able to reduce the weight
Doctor:was the diet suggested by a dietician ?
User:by my family doctor
Doctor:I would recommend you consult a dietician , who can advice you a proper diet
User:if i consulant dietician it will be good
Doctor:and it should be a low calorie diet
Doctor:the total calorie intake should be 1500 to 2000 calories , tops
Doctor:instead of sugar, start using sugar free or equal like substitutes
User:i am not taking and sugar for coffee which i am drinking 2 times a day other than that once in a month i wll take litte sweet
Doctor:reduce the intake of rice and the number of chapathis u have
User:rice i am taking around 100 gms what should i take instead of chapathi just i am taking 2 or 3
Doctor:Chapathis , which are made without oil, or very less oil, and take only 2 chapathis , each time
Doctor:not more than that
User:ok thanks a lot
Doctor:you can have rice, as you are taking
Doctor:but increase the intensity of your workouts
Doctor:this will help, to increase the calorie burnout
Doctor:and help in controlling the weight gain and also help your diabetes
Doctor:hope you have understood my comments
Doctor:take care and bye for now
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor